Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Had Thyroid test done, taking Thyrox. What are the diagnosis and significance of TSH abnormality?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1969 Questions
Question
My latest Thyroid report is like this : T3 - 97 ng/dl ; //T4 - 12.10 ug/dl ; and TSH 8.56 uIU/ml. The report also carries a comment : IF NOT ON DRUGS SUGGESTED FT3 & FT4 ESTIMATION.@@

** My age is 59 yrs. I am usging THYROX 25 daily. (one tab in the morning)P
**Please advise the significance of TSH abnormallity and suitable course of medication to bring it to normalcy i.e. within the acceptable range. XXXXXXX ..
Thanks.
Posted Fri, 4 Oct 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. R.A. Singh 2 hours later
Brief Answer:
Increased TSH levels indicates hypothyroidism.

Detailed Answer:
Hi,
Thanks for writing your query.

After reading your post and seeing the attached reports, it seems that you are having hypothyroidism.

More can be commented if you give some more information on :-
1. Since how many days you are taking Thyrox 25 ?
2. What was your TSH levels when you started the medicine ?
3. Are you having any symptoms like intolerance to temperature changes, mood instability, weight gain, etc.

The answers to the above queries will help in planning your medical management.
Regards. Thanks.
Above answer was peer-reviewed by
 
Follow-up: Had Thyroid test done, taking Thyrox. What are the diagnosis and significance of TSH abnormality? 54 minutes later
Dear Doctor,

Thanks for the instant reply.

1. Exactly I do not remember the month or date since when I started taking Thyrox 25. But I may say that I have been taking the medicine for the last 12 to 15 months. Four months back when I was in Vizag, during the course of my regular health checkups, my family doctor noticed that TSH level was abnormal (3month back report) and asked me to stop taking the medicine for one day in a week. To be more clear, I have to stop taking the medicine on any one day of the week. Accordingly I have been stopping the medicine on Thursday of the week. Hence, for the last three months I have not taken the medicine on Thursday of every week. I remember that the TSH level has been reduced to the present level (though above normal level) since the last report.

2. TSH levels at that time must be abnormal at that time. Exact readings, I may not give now.

3. Yes, I am experiencing intolerance to temperature changes frequently. I have lost my weight for about 2 to 3 kgs during the last 12 month period. Often, I feel restlessness, sleeplessness and mood instability as you presumed.

Regards,
XXXXXXX
Follow-up: Had Thyroid test done, taking Thyrox. What are the diagnosis and significance of TSH abnormality? 3 hours later
I am yet to receive your reply.
Please expedite.
 
 
Answered by Dr. R.A. Singh 16 minutes later
Brief Answer:
You can increase the dose slightly.

Detailed Answer:
Hi,
Thanks for providing more information.

After reading your post, I would advise that you can increase the dose of your medicine by 12.5 mcg ( + half tablet of 25 mcg) i.e. you can take now 37.5 mg of thyrox.

You should repeat complete thyroid profile after about 2-3 months of starting 37.5 mcg. Your TSH levels should be in normal range by then.

I hope this answers your query.
Regards. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor